Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Mar 29, 2017, 4:22 AM CDT for Butler County, Kansas. It took effect at Mar 29, 2017, 12:07 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2017, 4:22 AM CDT (09:22 UTC)
- In effect from
- Mar 29, 2017, 12:07 PM CDT
- Expired
- Mar 30, 2017, 10:18 PM CDT
- In force
- 34 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Butler County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Whitewater River (KS) near Towanda (TOWK1). The gauge peaked at 23.56 ft at Mar 30, 2017, 4:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07147070, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
452
WGUS43 KICT 290922
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
422 AM CDT WED MAR 29 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-292322-
/O.NEW.KICT.FL.W.0003.170329T2351Z-170330T1222Z/
/TOWK1.1.ER.170329T2351Z.170330T0000Z.170330T0022Z.NO/
422 AM CDT WED MAR 29 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Whitewater River At Towanda.
* From this evening until Thursday morning.
* At 3:30 AM Wednesday the stage was 11.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 22.1 feet by this evening. The river will fall below
flood stage by late tonight.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where
water flows over cultivated land, mainly in low lying areas.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Towanda 22.0 11.1 Wed 03 AM 18.9 8.9 4.1
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$8 follow-up statements
157
WGUS83 KICT 291350
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
850 AM CDT WED MAR 29 2017
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-300350-
/O.EXT.KICT.FL.W.0003.170329T1707Z-170331T0702Z/
/TOWK1.1.ER.170329T1707Z.170330T0000Z.170330T1902Z.NO/
850 AM CDT WED MAR 29 2017
The Flood Warning continues for
The Whitewater River At Towanda.
* From this afternoon until late Thursday night.
* At 8:30 AM Wednesday the stage was 18.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 24.8 feet by this evening. The river will fall below
flood stage by early Thursday afternoon.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where
water flows over cultivated land, mainly in low lying areas.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Towanda 22.0 18.7 Wed 08 AM 24.0 12.7 5.7
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$833
WGUS83 KICT 291938
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
238 PM CDT WED MAR 29 2017
...The flood warning continues for the following river in Kansas...
Whitewater River At Augusta affecting Butler and Cowley Counties.
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-300938-
/O.CON.KICT.FL.W.0003.000000T0000Z-170331T0702Z/
/TOWK1.1.ER.170329T2032Z.170330T0600Z.170330T1902Z.NO/
238 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Whitewater River At Towanda.
* Until late Thursday night.
* At 1:30 PM Wednesday the stage was 21.0 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 24.6 feet by early Thursday morning. The
river will fall below flood stage by early Thursday afternoon.
* Impact...At 25.0 feet...Widespread flooding over cultivated land
along both banks can be expected. County roads flood at Southwest
40th Street on low spots near the river about 2 miles downstream of
gage and along Southwest 60th Street just west of Fulton Road near
the river located 4 miles south of Towanda. Further downstream 5
miles south of Towanda expect flooding across Southwest 70th.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Towanda 22.0 21.0 Wed 01 PM 24.0 12.7 5.7
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$
KSC015-035-300938-
/O.EXT.KICT.FL.W.0007.170329T2311Z-170331T1030Z/
/AGSK1.1.ER.170329T2311Z.170330T1200Z.170330T2230Z.NO/
238 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Whitewater River At Augusta.
* From this evening until late Thursday night.
* At 2:15 PM Wednesday the stage was 18.6 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 23.4 feet by Thursday morning. The river will fall
below flood stage by Thursday afternoon.
* Impact...At 24.0 feet...Flood waters begin to flow over Southwest
70th Street just to the east of the river bridge loacted 3 miles
northwest of Augusta and also across Southwest 60th Street near the
river bridge located about 4 miles northwest of town.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Augusta 21.0 18.6 Wed 02 PM 23.4 15.6 8.0
&&
LAT...LON 3774 9707 3765 9706 3765 9699 3774 9695
$$
JAS640
WGUS83 KICT 300215
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT WED MAR 29 2017
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially at night! Nearly two feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-301615-
/O.EXT.KICT.FL.W.0003.000000T0000Z-170331T0145Z/
/TOWK1.1.ER.170329T2200Z.170330T0600Z.170330T1345Z.NO/
915 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Whitewater River At Towanda.
* Until Thursday evening.
* At 8:30 PM Wednesday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.9 feet by
1 AM CDT Thursday morning. The river will fall below flood stage
Thursday morning.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where
water flows over cultivated land, mainly in low lying areas.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Thu Fri Sat
Towanda 22.0 22.7 Wed 8 PM 22.5 12.7 7.0
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$
ES470
WGUS83 KICT 300238
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
938 PM CDT WED MAR 29 2017
...The flood warning is cancelled for the following river in
Kansas...
Whitewater River At Augusta affecting Butler and Cowley Counties.
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades! Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-301638-
/O.CON.KICT.FL.W.0003.000000T0000Z-170331T0145Z/
/TOWK1.1.ER.170329T2200Z.170330T0600Z.170330T1345Z.NO/
938 PM CDT WED MAR 29 2017
The Flood Warning continues for
The Whitewater River At Towanda.
* Until Thursday evening.
* At 8:30 PM Wednesday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.9 feet by
early Thursday morning. The river will fall below flood stage
Thursday morning.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where
water flows over cultivated land, mainly in low lying areas.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Towanda 22.0 22.7 Wed 8 PM 17.5 9.8 4.9
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$
KSC015-035-300308-
/O.CAN.KICT.FL.W.0007.000000T0000Z-170331T1030Z/
/AGSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
938 PM CDT WED MAR 29 2017
The Flood Warning is cancelled for
The Whitewater River At Augusta.
* At 9:16 PM Wednesday the stage was 19.9 feet.
* Flood stage is 21.0 feet.
* Forecast...The river crested below flood stage at 19.9 feet. The
river will fall to 14.0 feet by Friday morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Augusta 21.0 19.9 Wed 9 PM 18.6 10.6 7.2
&&
LAT...LON 3774 9707 3765 9706 3765 9699 3774 9695
$$
ES472
WGUS83 KICT 300836
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
336 AM CDT THU MAR 30 2017
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-302236-
/O.EXT.KICT.FL.W.0003.000000T0000Z-170331T0145Z/
/TOWK1.1.ER.170329T2200Z.170330T0730Z.170330T1345Z.NO/
336 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Whitewater River At Towanda.
* Until this evening.
* At 2:30 AM Thursday the stage was 23.5 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest early this morning, and is expected to fall below
flood stage by early this afternoon.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where
water flows over cultivated land, mainly in low lying areas.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Towanda 22.0 23.5 Thu 2 AM 9.3 4.6 2.9
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$776
WGUS83 KICT 301323
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
823 AM CDT THU MAR 30 2017
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-310323-
/O.EXT.KICT.FL.W.0003.000000T0000Z-170331T1115Z/
/TOWK1.1.ER.170329T2200Z.170330T1130Z.170330T2315Z.NO/
823 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Whitewater River At Towanda.
* Until Friday morning.
* At 7:30 AM Thursday the stage was 23.5 feet and falling.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where
water flows over cultivated land, mainly in low lying areas.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Towanda 22.0 23.5 Thu 7 AM 12.2 5.8 3.5
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$513
WGUS83 KICT 301918
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
218 PM CDT THU MAR 30 2017
...The flood warning continues for the following river in Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-310712-
/O.EXT.KICT.FL.W.0003.000000T0000Z-170331T0712Z/
/TOWK1.1.ER.170329T2200Z.170330T1130Z.170330T1912Z.NO/
218 PM CDT THU MAR 30 2017
The Flood Warning continues for
The Whitewater River At Towanda.
* Until late tonight.
* At 1:30 PM Thursday the stage was 22.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 22.0 feet...Minor flooding occurs along west bank where
water flows over cultivated land, mainly in low lying areas.
&&
FLD OBSERVED FORECAST 6 AM
Location STG STG DAY TIME Fri Sat Sun
Towanda 22.0 22.2 Thu 01 PM 10.4 4.2 2.9
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$
JAS748
WGUS83 KICT 310318
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT THU MAR 30 2017
...The flood warning is cancelled for the following river in
Kansas...
Whitewater River At Towanda affecting Butler County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC015-310348-
/O.CAN.KICT.FL.W.0003.000000T0000Z-170331T0712Z/
/TOWK1.1.ER.170329T2200Z.170330T1130Z.170330T1855Z.NO/
1018 PM CDT THU MAR 30 2017
The Flood Warning is cancelled for
The Whitewater River At Towanda.
* At 9:30 PM Thursday the stage was 15.1 feet.
* Flood stage is 22.0 feet.
* Fell below flood stage at 1:55 PM Thursday.
* Forecast...The river will continue to fall to 4.8 feet by Saturday
morning.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Fri Sat Sun
Towanda 22.0 15.1 Thu 9 PM 7.1 3.5 2.5
&&
LAT...LON 3794 9709 3774 9707 3774 9695 3794 9698
$$
ESWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Mar 29, 3:58 AM CDT, 24 minutes earlier.
Area forecast discussion, Mar 29, 3:58 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Wichita KS 358 AM CDT Wed Mar 29 2017 .SHORT TERM...(Today through Friday night) Issued at 357 AM CDT Wed Mar 29 2017 Forecast highlights: Rain/storms today, and again this weekend into early next week. Latest MRMS precipitation data suggests widespread rain amounts of 1-2 inches, with pockets of 2-3 inches have fallen since yesterday afternoon/evening in a wide north-south strip from central and south-central Kansas east through the Flint Hills of east-central and southeast Kansas. This will likely produce healthy rises on several rivers/streams/creeks this morning, with most probably remaining just below minor flood stage levels. However, a handful of points could exceed minor flood stage, especially if another widespread, prolonged area of moderate to heavy rain moves north across the area this morning (which appears possibly given activity still across Oklahoma). Additionally, a handful of areal flood warnings for minor low-land flooding will remain possible. Once Oklahoma precipitation moves north across the region early this morning, thinking widespread moderate to heavy rain should gradually decrease in coverage, as a mid-level dry slot spreads north over the region. However, portions of central and north- central Kansas will likely see widespread precipitation shield hang around longer due to mid-level deformation zone setting up shop western through northern KS. Attention then turns to strong/severe storm potential from midday through early this evening, generally east of the Kansas Turnpike corridor, as the warm sector retrogrades northwest some in response substantial upper energy approaching from the southwest. If airmass is able to recover from morning convection, strong deep layer shear in concert with steepening lapse rates/cooling aloft and modest instability would support large hail and perhaps locally 60 mph winds with a handful of storms. Tornado threat should remain fairly low given veer-back deep layer shear orientation, but cannot completely be ruled out given the strong wind fields associated with this system. .LONG TERM...(Saturday through Tuesday) Issued at 357 AM CDT Wed Mar 29 2017 Models are finally coming into better agreement with the next system, with consensus supporting more rain/isolated storms this weekend through Monday. Could see pockets of locally heavy rainfall, although this next storm doesn't look as impressive as the current one. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1143 PM CDT Tue Mar 28 2017 Aviation concerns will remain widespread showers and storms along with lower ceilings. Upper low is still making its way across west TX with a large area of upper diffluence and 850-700mb moisture transport resulting in widespread showers and storms over central and south central KS. This activity should continue for the next several hours and should actually work back to the west overnight. Visibilities in the heavier showers and storms are expected to be around 2sm with ceilings bouncing between MVFR and IFR. Not out of the question to see some LIFR cigs, especially west of I-135. Should see a decrease in convection after 15z Wed as as dry slot moves across areas along and east of I-135. However, even with the decrease in precip, should continue with at least IFR ceilings at all sites with the exception of KCNU. && .FIRE WEATHER... Issued at 357 AM CDT Wed Mar 29 2017 Wet and cool weather along with things starting to green up should keep fire danger levels fairly low the next several days. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 57 42 51 39 / 90 50 50 10 Hutchinson 49 40 51 37 / 90 60 50 0 Newton 54 42 49 38 / 90 60 50 10 ElDorado 60 43 51 39 / 90 60 50 10 Winfield-KWLD 61 44 52 39 / 80 50 40 10 Russell 46 39 51 36 / 100 70 20 0 Great Bend 46 39 53 35 / 90 70 30 0 Salina 48 40 50 38 / 100 70 50 0 McPherson 48 40 50 37 / 90 70 50 0 Coffeyville 69 48 54 41 / 90 50 50 20 Chanute 67 48 53 41 / 90 60 60 20 Iola 65 49 54 41 / 90 60 60 20 Parsons-KPPF 68 48 54 41 / 90 50 60 20 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...RBL FIRE WEATHER...ADK
Hazardous weather outlook, Mar 28, 4:04 PM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 404 PM CDT Tue Mar 28 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-292115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 404 PM CDT Tue Mar 28 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Numerous showers and thunderstorms will impact the tonight. Small hail is likely with the storms overnight. There is a threat for quarter sized hail across Southeast Kansas overnight with the strongest storms. Areas of heavy rain are also likely which could result in localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Off and on showers and thunderstorms will continue to impact the region into Thursday night. Pockets of heavy rain and flooding are possible. Additional showers are possible starting Friday night and persisting into the weekend, which would aggravate ongoing flooding, if it occurs. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Howerton
In the hours before
Special weather statement, Mar 29, 12:47 AM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Wichita KS
1247 AM CDT WED MAR 29 2017
KSZ071-094>096-098>100-290645-
Montgomery KS-Wilson KS-Labette KS-Woodson KS-Chautauqua KS-
Neosho KS-Elk KS-
1247 AM CDT WED MAR 29 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Wilson County in southeastern Kansas...
Labette County in southeastern Kansas...
Southeastern Woodson County in southeastern Kansas...
Northeastern Chautauqua County in southeastern Kansas...
Neosho County in southeastern Kansas...
Southeastern Elk County in southeastern Kansas...
* Until 145 AM CDT
* At 1245 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 6 miles
south of Elk Falls to near Havana to 5 miles east of Dewey...and
moving north at 50 mph.
hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with these storms. Torrential rainfall rates are likely.
* Locations impacted include...
Parsons, Coffeyville, Independence, Chanute, Neodesha, Fredonia,
Cherryvale, Caney, Oswego, Erie, Chetopa, Altamont, St. Paul,
Thayer, Edna, Dearing, Altoona, Mound Valley, Longton and Elk City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9508 3700 9591 3730 9618 3777 9576
3776 9553 3773 9552 3773 9509
TIME...MOT...LOC 0546Z 201DEG 43KT 3729 9616 3707 9591 3682 9584
CARUSOSpecial weather statement, Mar 29, 2:20 AM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Wichita KS
220 AM CDT WED MAR 29 2017
KSZ072-096-100-290745-
Labette KS-Neosho KS-Allen KS-
220 AM CDT WED MAR 29 2017
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Eastern Labette County in southeastern Kansas...
Neosho County in southeastern Kansas...
Allen County in southeastern Kansas...
* Until 245 AM CDT
* At 216 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Galesburg to 5 miles north of Oswego to Chetopa...and moving north
at 65 mph.
Pea size hail...and wind gusts of 40 to 50 mph will be possible with
these storms.
* Locations impacted include...
Parsons, Iola, Oswego, Erie, Chetopa, St. Paul, La Harpe, Gas,
Moran, Walnut, Savonburg, Labette, Elsmore, Stark, Mildred,
Bassett, South Mound and Iola Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issues by the National Weather
Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3700 9517 3761 9540 3804 9545 3804 9508
3700 9508
TIME...MOT...LOC 0719Z 201DEG 58KT 3748 9530 3725 9513 3704 9512
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:47 AM CDT | Special Weather Statement | ICT | Labette, Montgomery, Neosho, Wilson | 58 min |
| Mar 29, 2:20 AM CDT | Special Weather Statement | ICT | Allen, Neosho | 25 min |
| Mar 29, 4:13 AM CDT | River Flood Warning | ICT | Sumner | 34 hr |
| Mar 29, 5:00 AM CDT | Areal Flood Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 8 hr |
| Mar 29, 5:06 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 8 hr |
| Mar 29, 8:25 AM CDT | Areal Flood Warning | ICT | Marion | 6 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Marion | 42 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Chase | 59 hr |
| Mar 29, 8:54 AM CDT | River Flood Warning | ICT | Chase, Lyon | 3 days |
| Mar 29, 8:55 AM CDT | River Flood Warning | ICT | Butler, Cowley | 45 hr |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Butler, Cowley | 37 hr |
| Mar 29, 8:59 AM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| Mar 29, 9:02 AM CDT | River Flood Warning | ICT | Sumner | 53 hr |
| Mar 29, 9:02 AM CDT | River Flood Warning | ICT | Cowley | 3 days |
| Mar 29, 9:30 AM CDT | River Flood Warning | ICT | Reno, Rice | 4 days |
| Mar 29, 1:37 PM CDT | Areal Flood Warning | ICT | Sumner | 6 hr |
| Mar 29, 2:28 PM CDT | Areal Flood Warning | ICT | Marion | 5 hr |
| Mar 29, 2:56 PM CDT | Special Weather Statement | ICT | Neosho | 34 min |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.